MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC161200
Medical Device Problem Code Device Endoleak (4074)
Health Effect - Clinical Codes Insufficient Information (4580); Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The device remains implanted, therefore a device evaluation cannot be performed.Gore intends to contact the study site for additional information.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2016 this patient underwent an endovascular procedure and was implanted with a gore® excluder® contralateral leg component to treat an abdominal aortic aneurysm.Reportedly, the baseline measurement of the aneurysm diameter performed during computed tomography angiography (cta) imaging was 50 mm.On (b)(6) 2016 follow- up imaging identified a distal type 1 endoleak with an aneurysm sac now measuring 53 mm and the relationship was stated to be unrelated to the device or the procedure.However, between april 6, 2018 and may 31, 2025, yearly follow-up measurements were performed, revealing that the aneurysm had increased from 55 mm to 85 mm.It is currently unknown to gore if a reintervention has been considered by the physician to treat the type 1b endoleak.
 
Additional Manufacturer Narrative
Emdr section h6: codes have been added/updated to reflect the extent of the investigation performed: h6.Health effect ¿ clinical code: replaced e2401 with e2121.Added e050102.H6.Health effect ¿ impact code: added f0101.Gore also considers selecting f30 to reflect the impact of disease progression on vessel aneurysm increase leading to compromised device seal and therefore insufficient therapeutic effect.Due to temporary program limitations, this code was not selected in the above table.Code f24 selected in the initial report is being upheld as no additional information was received for this code group.H6.Component code: replaced g07003 with g04122.H6.Type of investigation: added b20, b14, b11.Gore also considers selecting code b31 to indicate that instructions for use were reviewed.Due to temporary program limitations, this code was not selected in the above table.H6.Investigation findings: replaced c21 with c19.Code c19: a review of the manufacturing records indicated the lot met pre-release specifications.Code c24 was selected to indicate a device malfunction for inadequate seal in the patient's vasculature presumably due to disease progression enlarging the vessel diameter and leading to the type 1b endoleak.H6.Investigation conclusions: replaced d16 with d15.Added d12.No further information was received for this patient.Based on the incident description and the subsequent investigation, we are unable to determine the cause of this incident and assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: endoleak and aneurysm enlargement.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23855551
Report Number3007284313-2025-04469
Device Sequence Number12044322
Product Code MIH
UDI-Device Identifier00733132618705
UDI-Public(01)00733132618705(17)160930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue NumberPLC161200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient Weight76 KG